question-icon

What Causes Nausea After Taking Cipralex?

default
Posted on Sat, 15 Oct 2016
Question: Hello, back in April I watched a close friend die of bladder cancer. The last visit with him I said my good byes knowing he wouldn't be around long. The next day after seeing him I felt extremely nauseous and this lasted for 2.5 months followed by insomnia and no appetite. I took time off work because it was debilitating. I had ultra sound done on my abdomin, X-ray,upper Gi barium swallow, plus numerous blood test. Everything came back normal. I'm still dealing with no appetite and this is worrying me. Occasionally I feel nauseous but not as bad. I feel like my life has been turned upside down. Is this anxiety?! I just don't feel like myself after the 2.5 months of being constantly neausous.
doctor
Answered by Dr. Chintan Solanki (45 minutes later)
Brief Answer:
it is anxiety

Detailed Answer:
hi XXXX,

Thanks for writing to us. I can understand your concern.

You have undergone all investigations and all are normal. Considering symptoms you have mentioned it is anxiety.

Cipralex and ativan are medicines for anxiety. Nausea is very common side effect of cipralex and that is likely happening with you. I recommend replacement of cipralex with other drug. Please ask your doctor about the same.

For your information I would like t mention treatment for anxiety here.

Specific treatment of anxiety disorder includes both medicines and cognitive behavior therapy(CBT).

In mild cases only CBT is sufficient. In moderate to severe cases initially medicines and then CBT is added. And later on medicines stopped gradually.
If medicines alone are used chances of relapse are more after stopping the medicines.

In medicines SSRI group of drugs(fluoxetine, paroxetine, sertraline, escitalopram) are main stay of the treatment. Benzodiazepines group of drugs(clonazeapm, lorazepam or etizolam) are used initially for short duration for fast symptomatic relief.

I prefer paxil (paroxetine) over cipralex for anxiety.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Nausea After Taking Cipralex?

Brief Answer: it is anxiety Detailed Answer: hi XXXX, Thanks for writing to us. I can understand your concern. You have undergone all investigations and all are normal. Considering symptoms you have mentioned it is anxiety. Cipralex and ativan are medicines for anxiety. Nausea is very common side effect of cipralex and that is likely happening with you. I recommend replacement of cipralex with other drug. Please ask your doctor about the same. For your information I would like t mention treatment for anxiety here. Specific treatment of anxiety disorder includes both medicines and cognitive behavior therapy(CBT). In mild cases only CBT is sufficient. In moderate to severe cases initially medicines and then CBT is added. And later on medicines stopped gradually. If medicines alone are used chances of relapse are more after stopping the medicines. In medicines SSRI group of drugs(fluoxetine, paroxetine, sertraline, escitalopram) are main stay of the treatment. Benzodiazepines group of drugs(clonazeapm, lorazepam or etizolam) are used initially for short duration for fast symptomatic relief. I prefer paxil (paroxetine) over cipralex for anxiety. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.